[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.158.127.188. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
October 1988

Severe Leukocytoclastic Vasculitis of the Skin in a Patient With Essential Mixed Cryoglobulinemia Treated With High-Dose ?-Globulin Intravenously

Author Affiliations

From the Departments of Dermatology (Drs Boom, Bouwes Bavinck, and Vermeer), Immunohematology (Drs Brand and Eernisse), and Nephrology (Dr Daha), University Hospital, Leiden, the Netherlands.

Arch Dermatol. 1988;124(10):1550-1553. doi:10.1001/archderm.1988.01670100052013
Abstract

• We describe a patient with long-standing severe leukocytoclastic vasculitis of the skin and essential mixed cryoglobulinemia type II, who showed a limited reaction to immunosuppressive drugs, plasmapheresis, and colchicine. Therapy with high-dose γ-globulin intravenously (IV) for five days resulted in disappearance of vasculitis lesions within three weeks. After γ-globulin IV treatment there was a decrease in cryoglobulin, circulating immune complexes, and IgMκ paraprotein, and a rise in complement levels. No serious side effects were noted during or after γ-globulin IV treatment. The patient has been in remission for 16 months.

(Arch Dermatol 1988;124:1550-1553)

×